Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


What will be my 3rd regimen?
Nov 4, 2003

I am 47. I have been poz since 1988. I started treatment in 1998, entering a blind study containing Viracept, Combivir and Sustiva. The Sustiva was a placebo. My T cells have never dropped much below 400. When during the study the RNA rose from undetectable (38) to an un-acceptable level (50,000) in 1999-2000, I switched regimens and am now at 4 years taking Videx, Rescriptor, Zerit and Fortovase. (21 pills daily) and have in the last few years started Pravachol & Lisinopril (Up to 23 total pills plus vitamin tabs). Over the years, I have only missed 10 doses of the bulk of the meds...but have missed maybe 40 doses of the Videx. It's hard to take it on an empty stomach (usually during the night) I am a midnight snacker. Currently my VL is 23 and to my amazement my T cells have climbed to 940. Chronic fatigue occasional diarrhea some leg pain and night sweats seem to be my main annoying symptoms. Lifestyle and income adjustments have reduced stress with work. I have never been ill enough for disability or had the desire to begin that. Facial wasting of course has occurred, and I no longer look or have the energy to be as young as I would like to feel. My question is what would be a logical next regimen for me? My genotype test says my virus is still resistant to all current meds available. (Even the ones I failed!). Thank you for a thoughtful response.

Response from Dr. Henry

With your treatment history it would be surprising for you HIV virus to be resistant to all available meds. If your HIV level is < 50 then they usually can't determine the resistant pattern though old resistant virus may be lurking below the surfact. D4T and ddI are not often used together any longer due to concerns about toxicity. Your HIV doc would be the best person to discuss a possible switch/simplification of your HIV regimen. These days we don't usually start therapy if the T-cell count is > 400 so there is also the issue of what the drugs are doing for you or to you. I can imagine a number of simplified regimens to consider depending on specifics of your case (such as Trizivir + Atazanavir/ritonavir= 5 pills/day). KH



Previous
muscle weakness from combivar
Next
Just started on Kaletra and Combivir

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement